Alert archive / Missouri / Wind Advisories in 2019
Wind Advisory 9, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Oct 18, 2019, 3:11 AM CDT for 6 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Oct 18, 2019, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2019, 3:11 AM CDT (08:11 UTC)
- In effect from
- Oct 18, 2019, 10:00 AM CDT
- Expired
- Oct 18, 2019, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Gentry County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 156 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890 WWUS73 KEAX 180811 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 311 AM CDT Fri Oct 18 2019 KSZ025-102-MOZ001>004-011-012-182300- /O.NEW.KEAX.WI.Y.0009.191018T1500Z-191018T2300Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 311 AM CDT Fri Oct 18 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Kansas, Atchison KS and Doniphan Counties. In Missouri, Atchison MO, Nodaway, Worth, Gentry, Holt and Andrew Counties. * WHEN...From 10 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
356 WWUS73 KEAX 181658 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1158 AM CDT Fri Oct 18 2019 KSZ025-102-MOZ001>004-011-012-182300- /O.CON.KEAX.WI.Y.0009.000000T0000Z-191018T2300Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 1158 AM CDT Fri Oct 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph. * WHERE...In Kansas, Atchison KS and Doniphan Counties. In Missouri, Atchison MO, Nodaway, Worth, Gentry, Andrew and Holt Counties. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Oct 18, 3:11 AM CDT, 0 minutes earlier.
Area forecast discussion, Oct 18, 3:11 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
311 AM CDT Fri Oct 18 2019
.Discussion...
Issued at 311 AM CDT FRI OCT 18 2019
Main concerns today will be the strong and gusty winds as well as
elevated fire danger.
250 to 750 meter AGL VWP plots from across the area show a strong
low-level jet over the region. Lee troughing in the high Plains and
a high pressure area over the Great Lakes is resulting in a strong
pressure gradient. Winds early this morning are still in the 5-10
mph range, but as mixing height increase this morning, those strong
winds aloft will be mixed to the surface. So we should see a fairly
quick onset of gusty winds this morning, peaking early this
afternoon and then dropping with the loss of daylight heating and
mixing. Given the pressure gradient, it looks like 25 to 30 mph
sustained winds are likely. Gusts to around 45 mph also look
likely. That deep mixing will also result in warm high
temperatures, likely in the low to mid 70s across eastern KS and
western MO. With humidity values dropping into the low to mid 30%
range, humidity values will be close to or lower than wind gusts.
This will lead to an elevated fire danger across the area, but
especially northeastern KS and northwestern MO. What's saving this
from being a higher fire danger day is how wet we've been and
fuels still relatively green.
Tonight, the cold front that's associated with the upper wave that's
moving across the Central Plains to Upper Midwest will move through
the area. This will spread a chance for showers and maybe a few
thunderstorms to the area. Instability looks very limited so
think any thunderstorms will be very isolated. Precipitation
chances may linger later into the day Saturday as it will take a
little longer for the mid-level wave to clear the forecast area.
With cloud cover and precipitation lingering longer into the day,
have lowered temperatures in our east for Saturday. Otherwise,
the western portions of the forecast should be able to climb back
into the mid to upper 60s Saturday afternoon.
Another strong upper-level shortwave will move into the middle of
the country Sunday into Monday. This should result in strong warm
advection in the area Sunday with highs again reach into the lower
70s. Showers and possibly a few storms look possible Sunday night
into Monday morning as the cold front associated with the upper
trough moves through. Behind the front, strong and gusty northwest
winds will develop. It looks like the best combination of pressure
gradient and mixing into strong winds aloft will stay north of
the area. But we could still be flirting with gusts to around 45
mph during the afternoon.
&&
.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1023 PM CDT THU OCT 17 2019
The main concern overnight will be with potential low-level wind
shear as winds near 2 kft increase to 40 knots out of the
southwest. This will taper off after sunrise as wind gusts quickly
increase to 30 to 35 knots, persisting through the afternoon
hours. Building cloud cover and precip chances will then affect
late Friday night into Saturday morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory from 10 AM this morning to 6 PM CDT this evening
for KSZ025-102.
MO...Wind Advisory from 10 AM this morning to 6 PM CDT this evening
for MOZ001>004-011-012.
&&
Discussion...CDB
Aviation...WelshHazardous weather outlook, Oct 17, 4:14 AM CDT, 22 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 414 AM CDT Thu Oct 17 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-180915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 414 AM CDT Thu Oct 17 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and an isolated storm or two are expected Saturday morning across the area. No hazardous weather is expected outside of the potential for a couple of lightning strikes. Storms are also possible Sunday into Monday. No severe weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2019Wind Advisories in Kansas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.